MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR; ARTHROSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR; ARTHROSCOPE
Model Number WA4KA470
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found a broken optical lens, a bent proximal end, and dents on the distal end.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the telescope ultra¿, 4 mm, 70°, with trocar tube connector, had lens damage.The issue was found during the procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h6 and h11.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.A definitive root cause was not identified; however, based on the results of the investigation, the probable cause of the malfunction would likely be the error patterns found, which indicate a cause due to excessive use.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE ¿ULTRA¿, 4 MM, 70°, WITH TROCAR TUBE CONNECTOR
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18423055
Report Number9610773-2023-03802
Device Sequence Number7847081
Product Code HRX
UDI-Device Identifier04042761083027
UDI-Public04042761083027
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K160249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KA470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date12/31/2023
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown